Nervous about taking Zoloft for Panic and Anxiety - Any comments from users?
- 17 Jul 2011 by turkee25
- 22 February 2017
- zoloft, anxiety, generalized anxiety disorder, anxiety and stress, nervous
Dr just gave me an RX for Zoloft 50mg for panic and anxiety but said take half the pill. i haven't filled the RX yet cause I'm nervous about taking meds.
The past few days I had pretty good days until yesterday and today not so much. So I'm just on the fence about it.
Any good stories about Zoloft? Side effects? Hard to come off of them...
uggg i feel so frustrated!
Sorry I can't answer about the Zoloft but I can tell you that I recently changed from Seroquel to Geodon and I was SO afraid of the change, put it off for about 6 months and 30 lbs ago. As it turned out, it's been about 10 days and I haven't had any bad experiences and actually losing weight, which was my goal for a change, so please try it if your doctor thinks you should and you have trust in him/her. Hope this helps and you feel better soon.
I just increased my dosage from 25 mg to 50 mg of Zoloft and I feel a lot better. I did have some nausea but it went away after about a week. My anxiety is so high right now that I can't think about not taking it or coming off of it. I'll cross that bridge later. I have had no weight gain. I would encourage you to give it a couple of months.
I don't really know anything about zoloft, but when I started taking my meds, I I was so nervous and scared about being on antiD and antianxiety meds. I was afraid that they would change me and the person that I am, which theyu don't. They have changed me but they changed me for the better and they made into a more calmer and more balanced person. They meds are prescribed to take care of the disorder and the symptoms. There are some side effects, which do get better, I didn't gain any weight, I actually lost weight which is a good thing. I have my good days and sometimes I have some bad days, but mostly good. Don't be afraid to take them, once you get adjusted to them you'll be fine. Let me know how you're doing.
Hello turkee25. Nice to meet you. I answered a question much as you are asking not two days ago or so. I was on it some years ago, and used it for my panic disorder along with my depression.I believe I stopped taking it because my body built up an immunity to it. I might be repeating what I've said in my previous answer, so if any one read it, please bear with me. Zoloft has very few serious side-effects. Most people tolerate the drug very well. It has a very short halflife. Meaning the drug will leave your body, usually within days. Some of the common side effects are stomach cramps, insomnia, nausea. Most people seem to use for a daily dose between 100 to 150mg. All in all, in regards to my opinion, did it help me against my anxiet? yes, against my ocd?yes.
Would I still be on it if my body did not build up an immunity to it? Most probably yes :0) I'd say give it a go turkee25. If you don't feel comfortable taking it,(meaning side effects) you can always ask your doctor to prescribe you another medication. best wishes and try not to worry so much, things will work out. you'll see.
I really can identify (many years ago) I had experiences with panic, aggoraphobia, depression and chronic pain but in the earlier years the same that you are dealing with, first of all the very horrible traumatic nightmare of panic I think intensifies us of being afraid to try new treatments, it's so difficult if you can get up and function you heve fears of things not being as well as they are.
But I think that's when we need someone who has experienced (so to speak walked in the shoes and at least can identify what you feel) I wasn't on Zoloft for very long (about 25mg as I recall) if there is any hope of it giving you relief at least from meds very much like it it is trial and error at least by the doctor having you to start out by halfing the pill then if you seem to notice problems then it can be discontinued, I know you are scared but if it can alleviate those symptoms then it seems worth the trial. If you have further questions or just need someone to talk to this site is filled with knowledgable, caring compassionate people who've experienced what you're going through, you need to start somewhere and I remember clearly whatever it had been I had fears, I wish you only nothing but the very best. feel free to keep us posted, and just know if you do (and probably won't) have problems give the prescribing doctor a call and allow him to know. Again please take good care.
I am like you. I have the Zoloft Here. But I can't seem to take it. So nervous about it. That's probably the problem (Anxiety, Fear of the unknown).
The sad thing is I had this same thing 25 years ago and took Zoloft and at 100 mg Everything went away. I felt great. I couldn't believe it. Now here I am faced with the same problem and afraid to take it. What a bummer. I might have to go to the hospital and sit there while I take my fist dose to make sure I don't die. Sad isn't it, but thats anxiety and stress.
I also began using Zoloft 50 mg. for depression/anxiety- day 6 for me, 1/2 dose for first 7 days then full dose, at night. It's going fine except for weird bruises on my arms and one on my leg. When I noticed them I stopped taking a daily baby aspirin and am waiting to see if it keeps happening. I was getting ready for a party & also a big class reunion so was busy cleaning, setting up tables, etc. May have bruised myself without realizing it, but don't know ...
I feel fine. It supposedly takes several wks. (like 4-6) to slowly build up to a therapeutic level in the body. I would recommend you give it a try.
i started taking zoloft almost 3 years ago after my husband and his mother passed away within 2 months of each other.i was having a very hard time dealing. i was started out on 50mg. i am now taking 150mg and it seems to work better for me. i haven't had anyside effects from taking it. frankly without it i don't think i could handle things. i have went for periods of time without taking any without adverse effects. don't be afraid of it. it really helps
Turkee25, I feel you are putting to much into your anxiety about trying this drug to help with the same exact issuse you have about taking it in the first place! You need to trust your doctor, & do as he says. By starting at 25mg you will not feel the difference right away anyway. It usually take a month for the full effect of a drug like Zoloft to take full effect. Your doctor is the best judge of what is going to help you, as as you have read most have not had bad side effects from taking it. You are really making yourself sick over this decision, & should just bite the bullett so to speak,& get started on this. I'm sure your dose will be increased slowly as I am sure your doctor must realize how bad your anxiety is , & didn't want to hit you full blast. Just do it girl, & stop worrying so much...
ok so if i start taking these meds will they make the dizziness and sweaty palms and the worry stop?
thats what they are made for right?
ok so just saw therapist, and then i went and filled my RX
i guess tomorrow is the big day and i will start taking the zoloft. im praying for good results.
I have been on Zoloft for quite a while now. It has mellowed me out a lot but as for my panic and anxiety disorders it did nothing. I am currently taking 200mg of it daily so don't worry yourself over it. I've had no side effects at all. They slowly increased my dosage over time as to figure out the correct dosage needed. As to going off the medication - Consult your doc. They will help you find a safe way to stop taking it. Do not just stop. They aren't habit forming but you don't want the chemical balance in your brain to drop that quickly. I hope this has helped you with your fears of the medication. Best of luck ~
I am taking Zoloft 150 to 200 MG for eight years now in the beginning it relives my pressure right away so I could fight with the fears worries, etc. more and more. and now I am fine B"H.
And about side effects you need to try your self every person is different
Hello turkee25! I have been on Zoloft for about 10 years now. It has really helped with my depression and anxiety. That is why I am still taking it. I have 2 side effects: Insomnia and weight gain. I really hate the insomnia but the Zoloft controls my symptoms so well. I had to decide if I wanted to take a chance and switch medications. But, all SSRI'S cause some weight gain. I know that some people also have insomnia on SSRI'S. You can't win! You have to try Zoloft to see if it is the right medication for you. I understand about not liking to take drugs. I don't either. We all are in !the same boat! I encourage you to talk to your doc about your concerns. They usually start you on a low dose of Zoloft, 25-50 mg. I have needed mine incteasedsince I have been on it so long. I did finally reach my plateau at 200 mg. Well I wish you the best ! You have all of our support! Sweetie Pie
just took my first dose like an hour ago... im nervous about taking it.
wish me luck... im praying i get good results
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Dec 2009 • 4 answers
Posted 10 Jul 2010 • 31 answers
Posted 5 Dec 2010 • 5 answers
Posted 31 Aug 2011 • 9 answers
Posted 7 Jan 2016 • 2 answers